Alert archive / Texas / High Wind Watches in 2012
High Wind Watch 4, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind watch at Dec 13, 2012, 2:57 PM CST for 12 counties in Texas. It took effect at Dec 14, 2012, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 13, 2012, 2:57 PM CST (20:57 UTC)
- In effect from
- Dec 14, 2012, 12:00 PM CST
- Expired
- Dec 14, 2012, 7:00 AM CST
- In force
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4234 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
027 WWUS74 KLUB 132057 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 257 PM CST THU DEC 13 2012 ...A WINDY AFTERNOON EXPECTED ACROSS MUCH OF THE SOUTH PLAINS AND THE EXTREME SOUTHWESTERN PANHANDLE FRIDAY... .A STRONG STORM SYSTEM WILL MOVE FROM SOUTHERN CALIFORNIA THIS AFTERNOON TO NORTHEASTERN NEW MEXICO FRIDAY AFTERNOON. THIS STORM SYSTEM WILL DRIVE A STRONG COLD FRONT FROM WEST TO EAST ACROSS THE SOUTH PLAINS AND SOUTHERN PANHANDLE FRIDAY AFTERNOON. BEHIND THIS FRONT WEST WINDS HAVE THE POTENTIAL TO INCREASE TO 25 TO 40 MPH WITH GUSTS TO AROUND 60 MPH BEFORE DECREASING SLIGHTLY WITH SUNSET FRIDAY EVENING. THE COLD FRONT IS EXPECTED TO ENTER THE AREA FROM NEW MEXICO BY 2 PM. TXZ021>023-027>029-033>035-039>041-141100- /O.NEW.KLUB.HW.A.0004.121214T1800Z-121215T0000Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON... LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL 257 PM CST THU DEC 13 2012 ...HIGH WIND WATCH IN EFFECT FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. * TIMING...WINDS ARE FORECAST TO INCREASE BEHIND A STRONG COLD FRONT FRIDAY AFTERNOON...MOST LIKELY BETWEEN 2 PM AND 4 PM BUT POSSIBLY AS EARLY AS NOON. WINDS SHOULD DECREASE TO 20 TO 30 MPH WITH SUNSET. * WINDS...WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND VEHICLES TRAVELING ON NORTH TO SOUTH ORIENTED HIGHWAYS. WINDS OF THIS SPEED WILL LIKELY GENERATE AREAS OF BLOWING DUST WITH VISIBILITY REDUCED TO 1/2 MILE OR LESS NEAR OPEN FIELDS AND CONSTRUCTION SITES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD BE PREPARED FOR STRONG AND GUSTY WINDS AS WELL AS THE POTENTIAL FOR REDUCTIONS OF VISIBILITY DUE TO BLOWING DUST. PERSONS WITH HOLIDAY DECORATIONS...OUTDOOR FURNITURE...TRASH CANS...OR SIMILAR ITEMS MAY WANT TO SECURE THOSE ITEMS OR BRING THEM INDOORS THIS EVENING BEFORE FRIDAYS WIND EVENT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
105 WWUS74 KLUB 141300 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 700 AM CST FRI DEC 14 2012 TXZ021>023-027>029-033>035-039>041-142330- /O.UPG.KLUB.HW.A.0004.121214T1800Z-121215T0000Z/ /O.NEW.KLUB.HW.W.0006.121214T2000Z-121215T0000Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON... LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL 700 AM CST FRI DEC 14 2012 ...HIGH WIND WARNING IN EFFECT FROM 2 PM UNTIL 6 PM CST TODAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON UNTIL 6 PM CST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...A COLD FRONT WILL SWEEP EAST ACROSS THE SOUTH PLAINS THIS AFTERNOON ACCOMPANIED BY FAST-MOVING THUNDERSTORMS. BEHIND THIS FRONT...WIDESPREAD STRONG AND POTENTIALLY DAMAGING NON- THUNDERSTORM WINDS WILL DEVELOP. * WINDS...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS THIS STRONG CAN GENERATE LARGE AREAS OF BLOWING DUST THAT MAY REDUCE VISIBILITY TO 1/4 MILE OR LESS NEAR OPEN FIELDS AND CONSTRUCTION SITES. PRECAUTIONARY/PREPAREDNESS ACTIONS... OUTDOOR OBJECTS SUCH AS HOLIDAY DECORATIONS...TRASH CANS OR LIGHTWEIGHT FURNITURE SHOULD BE SECURED OR BROUGHT INDOORS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS LIKELY OR IS ALREADY OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind watch went out at Dec 13, 11:26 AM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Dec 13, 11:26 AM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1126 AM CST THU DEC 13 2012 .AVIATION... AN STRONG UPPER LEVEL STORM SYSTEM LOCATED NEAR THE SRN CALIF COAST LATE THIS MORNING WILL MOVE EWD TOWARD THE REGION THE NEXT 24 HOURS. IN ADVANCE OF THIS STORM LOW LEVEL WINDS WILL BACK FROM SW TO SSE AND TRANSPORT RICH LOW LEVEL MOISTURE INTO WEST TEXAS. EXPECT TO SEE AT LEAST MVFR CIGS MOVE OVER THE AREA AFTER 06Z AND PERSIST THROUGH FRIDAY MORNING...WITH POTENTIAL FOR IFR OR LIFR CIGS/VSBY DEVELOPING BY SUNRISE FRIDAY. && .PREV DISCUSSION... /ISSUED 520 AM CST THU DEC 13 2012/ AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING. AFTER MIDNIGHT LOCAL TIME HOWEVER...AN AREA OF LOW CLOUDS AND FOG MAY DROP BOTH KCDS AND KLBB TERMINALS DOWN INTO THE MVFR TO IFR RANGE. UNCERTAINTY ON THE TIMING...VISIBILITY...AND CEILINGS HEIGHTS REMAINS QUITE HIGH AT THIS TIME AND TIMING IN THE TAFS IS A GUESS AT BEST RIGHT NOW. WILL HAVE TO EVALUATE THROUGH THE LATE AFTERNOON INTO TONIGHT TO NARROW DOWN THE TIMING FOR WHEN CEILINGS MAY DROP. JORDAN PREV DISCUSSION... /ISSUED 411 AM CST THU DEC 13 2012/ SHORT TERM... DEEPENING TROF ACROSS THE PACIFIC COAST WILL HELP TO SWING WINDS ALOFT TO THE SOUTHWEST THROUGH THE DAY. THIS WILL SHIFT THE LEE SURFACE TROF INTO CENTRAL NEW MEXICO AS WELL. SOUTHWESTERLY SURFACE WIND THIS MORNING WILL GRADUALLY START TO BACK TO THE SOUTH THROUGH THE DAY. CLEAR SKIES AND THE SOUTHWEST TO SOUTHERLY WIND WILL AGAIN HELP TO BUMP TEMPERATURES UP ANOTHER FEW DEGREES COMPARED TO YESTERDAY. OVERNIGHT TONIGHT INTO FRIDAY MORNING...LOW LEVEL MOISTURE WILL START TO STREAM NORTHWARD AS A WEAK LOW-LEVEL JET DEVELOPS AND SURFACE WIND STAYS OUT OF THE SOUTHEAST TO SOUTH. MOST MODELS ARE DEVELOPING CONSIDERABLE LOW-CLOUD COVER AND A NEARLY SATURATED BOUNDARY LAYER WHICH MAY RESULT IN SOME FOG DEVELOPMENT. BIGGEST QUESTION WILL BE THE ONSET TIME AS WELL AS AERIAL COVERAGE. INCREASED MOISTURE WILL ALSO IMPACT MIN TEMPERATURES FRIDAY MORNING AND HAVE GONE ABOVE GUIDANCE VALUES AT ALL LOCATIONS AS ALL MODEL DEWPOINTS ARE 3-6 DEGREES ABOVE WHAT MOS TEMPERATURES HAD FOR TEMPS. INCOMING DAY-SHIFT WILL HAVE TO EVALUATE THE 12Z MODEL DATA FOR POSSIBILITY OF SOME DENSE FOG AS WELL AS THE COVERAGE OF FOG/LOW CLOUDS. JORDAN LONG TERM... THE EXTENDED FORECAST WILL FEATURE A PROGRESSIVE WEATHER PATTERN WITH SEVERAL UA DISTURBANCES TRANSLATING BY. THE MAIN IMPACT WITH EACH STORM PASSAGE WILL BE AN INCREASE IN WINDS ALONG WITH PROVIDING SLIGHT COOLING BEHIND ITS ATTENDANT COLD FRONT. HOWEVER...THE FIRST AND MOST DYNAMIC OF THE SYSTEMS WILL ALSO BRING A NARROW WINDOW FOR RAIN CHANCES ON FRIDAY. THE INITIAL UA TROUGH TO AFFECT THE REGION WILL QUICKLY ACCELERATE FROM THE SOUTHERN CALIFORNIA/BAJA AREA LATE TONIGHT INTO THE CENTRAL/SOUTHERN HIGH PLAINS FRIDAY AFTERNOON. AS IT APPROACHES...TROPOSPHERIC WINDS WILL QUICKLY INCREASE WITH AN ULJ OF 150+ KNOTS CENTERED SQUARELY ACROSS THE SOUTHERN HIGH PLAINS BY LATE FRIDAY. ADDITIONALLY...A STRENGTHENING SOUTHERLY LLJ WILL ADVECT IMPROVING AMOUNTS OF LOW-LEVEL MOISTURE NORTHWARD INTO WEST TEXAS...WITH LOW CLOUDS AND FOG EXPECTED TO DEVELOP FRIDAY MORNING AS 40-45F+ DEWPOINTS MAKE THEIR WAY INTO THE SOUTH PLAINS. THIS STRONG MOISTURE ADVECTION AND WEAK ISENTROPIC UPGLIDE MAY BE ENOUGH TO GENERATE A FEW SHOWERS FRIDAY MORNING. HOWEVER...THE STRONGER LARGE SCALE ASCENT WILL HOLD OFF UNTIL THE AFTERNOON WHEN THE MID-LEVEL VORT MAX RACES FROM SOUTHWEST NEW MEXICO INTO THE TEXAS PANHANDLE AND A STRONG PACIFIC COLD FRONT RACES OUT OF EASTERN NEW MEXICO AND ACROSS THE SOUTH PLAINS. FORCING ALONG THE FRONT...COUPLED WITH THE SOUTHERN FRINGES OF THE LARGE-SCALE ASCENT WITH THE EJECTING WAVE WILL LIKELY BE ENOUGH TO GENERATE FAST MOVING SHOWERS THAT SWEEP ACROSS THE FA FROM WEST TO EAST. EXACT COVERAGE OF SHOWERS IS UNCERTAIN...AS STRONGEST UPPER LEVEL FORCING WILL GENERALLY BE JUST NORTH OF THE CWA...BUT STILL EXPECT AT LEAST SCATTERED SHOWERS /PERHAPS A BROKEN LINE AS DEPICTED IN THE LATEST TTU-WRF RUN/ TO SWING ACROSS THE ENTIRE FA...PERHAPS NOT EXITING THE FAR EASTERN ZONES UNTIL JUST AFTER 00Z. LATEST ROUND OF NWP DOES NOW INDICATE A LITTLE MORE INSTABILITY WILL BE AVAILABLE THAN WAS SHOWN 24 HOURS AGO. STILL...INSTABILITY WILL BE RATHER PALTRY /LT 500 J/KG/ BUT COULD BE ENOUGH TO SUPPORT A FEW LOW-TOPPED STORMS. THUS...HAVE ADDED AN ISOLATED STORM MENTION TO THE GRIDS DURING THE AFTERNOON HOURS. ALSO RAISED POPS INTO CHANCE CATEGORY FOR ALL BUT THE SOUTHERN ZONES...WHERE A SLIGHT CHANCE WAS MAINTAINED. GIVEN THE STRENGTH OF THE WIND FIELDS...ANY STRONGER CONVECTIVE CORE COULD BRING THE RISKS OF STRONG...PERHAPS EVEN SEVERE WIND GUSTS. IMMEDIATELY BEHIND THE PACIFIC COLD FRONT...STRONG WESTERLY WINDS WILL MOVE IN AS SUBSIDENCE INCREASES IN THE WAKE OF THE PASSING UA SHORTWAVE TROUGH AND THE SFC PRESSURE GRADIENT TIGHTENS. LATEST MOS GUIDANCE HAS TRENDED UP IN PROJECTED WIND SPEEDS /WHICH SEEMS REASONABLE/ AND HAVE FOLLOWED SUIT IN THE GRIDS...NOW SHOWING ADVISORY LEVEL WINDS /AOA 30 MPH/ SPREADING ACROSS THE CAPROCK DURING THE MID TO LATE AFTERNOON HOURS. GIVEN THE MAGNITUDE OF THE WINDS EXPECTED...HAVE INSERTED A MENTION OF BLOWING DUST AS WELL. THANKFULLY...HUMIDITIES SHOULD STAY HIGH ENOUGH TO KEEP CRITICAL FIRE WEATHER CONDITIONS AT BAY. ALL SAID...IT WILL BE AN INTERESTING AND CHANGEABLE FINAL DAY OF THE WEEK. WINDS WILL LIKELY STAY UP /SUSTAINED AT 20-30 MPH/ MUCH OF FRIDAY NIGHT AS STRONG SUBSIDENCE AND A TIGHT PRESSURE GRADIENT REMAIN IN PLACE...WITH THOSE BREEZY CONDITIONS PERSISTING THROUGH MUCH OF SATURDAY AS WELL. TEMPERATURES WILL ONLY DROP A FEW DEGREES BEHIND THE FRONT FROM FRIDAY TO SATURDAY...WITH HIGHS TO START THE WEEKEND RANGING FROM THE UPPER 50S AND LOWER 60S ON THE CAPROCK TO LOWER AND MIDDLE 60S IN THE ROLLING PLAINS. THE NEXT SHORTWAVE TROUGH WILL LIKELY GLIDE ACROSS WEST TEXAS EARLY SUNDAY. MOISTURE WILL BE DEPLETED IN ADVANCE OF THIS SYSTEM...SO ONLY EXPECT A DRY PACIFIC FRONT RENEWING THE BREEZY WESTERLY WINDS AND PERHAPS COOLING TEMPERATURES ANOTHER COUPLE OF DEGREES. YET ANOTHER SHORTWAVE TROUGH WILL SWING BY TO THE NORTH MONDAY WITH ANOTHER DRY FROPA PROVIDING MINIMAL IF ANY COOLING. A FLAT UPPER RIDGE WILL THEN BUILD OVER FROM THE WEST WITH SFC TROUGHING IN THE LEE OF THE CENTRAL/SOUTHERN ROCKIES EXPECTED TO PROVIDE A WARM UP TUESDAY INTO WEDNESDAY...THOUGH A NORTHERN STREAM WAVE COULD PROVIDE ANOTHER COLD FRONT LATE WEDNESDAY OR THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 36 59 30 56 / 0 0 30 10 0 TULIA 66 41 62 34 58 / 0 0 30 10 0 PLAINVIEW 67 41 63 35 58 / 0 0 30 10 0 LEVELLAND 66 43 63 33 58 / 0 0 30 0 0 LUBBOCK 66 43 65 35 60 / 0 0 30 10 0 DENVER CITY 64 44 65 34 59 / 0 0 20 0 0 BROWNFIELD 64 43 65 35 60 / 0 0 20 0 0 CHILDRESS 65 42 66 41 64 / 0 0 30 20 0 SPUR 65 46 65 41 62 / 0 0 20 10 0 ASPERMONT 65 45 67 43 65 / 0 0 20 30 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Dec 13, 2:57 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 257 PM CST THU DEC 13 2012 TXZ021>044-142100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 257 PM CST THU DEC 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY AFTERNOON A STRONG COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS THE SOUTH PLAINS AND SOUTHWESTERN PANHANDLE. WEST WINDS BEHIND THIS FRONT HAVE THE POTENTIAL TO INCREASE TO 25 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. A HIGH WIND WATCH HAS BEEN POSTED FOR THESE AREAS FROM NOON TO 6 PM FRIDAY. AREAS OF FOG...SOME LOCALLY DENSE...WILL BE POSSIBLE ACROSS THE AREA FRIDAY MORNING. WEST WINDS COULD INCREASE TO ADVISORY CRITERIA...25 TO 35 MPH... SATURDAY.
Nearby
High Wind Watches in Texas, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.